Affordable Access

[Hyperuricemia and acute kidney injury following kidney transplantation : a case report].

Authors
Type
Published Article
Journal
Hinyokika kiyo. Acta urologica Japonica
Publication Date
Volume
59
Issue
2
Pages
103–106
Identifiers
PMID: 23552752
Source
Medline
License
Unknown

Abstract

We report a case of hyperuricemia and acute kidney injury associated with mizoribine (MZR). A 15- year-old male with congenital renal hypoplasia underwent kidney transplantation. We used tacrolimus extended release (0.15 mg/kg/day), mizoribine (MZR) (12 mg/kg/day), prednisolone and basiliximab as immunosuppressants. On the 35th post operative day, he complained of acute right chest pain, right inguinal pain and dyspnea. Serum uric acid and creatinine were elevated. Accordingly, we changed MZR to mycophenolate mofetil, and added allopurinol and potassium citrate. Gradually, the symptoms disappeared and renal function was improved. In this case, prolonged MZR metabolism, hyperuricemia and progressive renal dysfunction may have formed a vicious cycle. In conclusion, monitoring of serum uric acid level is necessary, especially when using a high dose MZR.

Statistics

Seen <100 times